Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 10, NWS Gray, ME

June 9, 2005Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 9, 2005, 6:18 PM EDT for Grafton County, New Hampshire. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2005, 6:18 PM EDT (22:18 UTC)
Expired
Jun 9, 2005, 7:00 PM EDT
In force
42 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Grafton County, NH

The radar

The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2005-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:44 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 9, 2:44 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
244 PM EDT THU JUN 9 2005

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
LARGE RIDGE IN THE UPPER ATMOSPHERE WILL BUILD OVER THE AREA TONIGHT
AND FRIDAY.  A WEAK FRONTAL BOUNDARY OVER SOUTHERN NEW HAMPSHIRE
WILL LIFT NORTHEAST ACROSS THE GRAY MAINE FORECAST AREA TONIGHT.
SOME SHOWERS AND THUNDERSTORMS WILL RESULT.  IN ADDITION WARM
DEWPOINTS OVER THE COLDER OCEAN WILL RESULT IN SEA FOG DEVELOPMENT
TONIGHT.  ON FRIDAY QUITE A BIT OF MOISTURE IN THE ATMOSPHERE WILL
RESULT IN CONSIDERABLE CLOUDS AND AGAIN THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...BERMUDA HIGH IN
CHARGE THROUGH MON WITH ITS WARM TEMPS AND UNCOMFORTABLE
HUMIDITIES.  ALSO CHANCE OF SHOWER/TSTORMS ESPECIALLY DURING
THE AFTERNOONS.  GFS LONG RANGE BRINGS DOWN A BACKDOOR COLDFRONT
LATER MONDAY INTO TUESDAY AND COOLS THINGS DOWN A BIT AND DROPS
DEWPOINTS BACK DOWN INTO THE 50S.

&&

.AVIATION...VISUAL FLIGHT RULES EARLY TONIGHT EXCEPT BRIEFLY LOWER
IN THUNDERSTORMS.  CONDITIONS WILL LOWER TO MARGINAL VISUAL FLIGHT
RULES IN FOG AND HAZE OVERNIGHT WITH INSTRUMENT FLIGHT RULES IN FOG
NEAR THE COAST.  CONDIDTIONS WILL IMPROVE TO GENERALLY VISUAL
FLIGHT RULES BY MIDDAY FRIDAY.

&&

.MARINE...WINDS WILL INCREASE TO SMALL CRAFT CRITERIA ON FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ150-170 FROM NOON FRIDAY TO
         7 PM FRIDAY.

&&
Hazardous weather outlook, Jun 9, 4:31 AM EDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
431 AM EDT THU JUN 9 2005

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-100830-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA
OUT 25 NM-
INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH...
BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD...
BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT...
COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY...
DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON...
FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN...
KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN...
LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH...
MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD...
OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH...
RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD...
SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE...
TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE
431 AM EDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS TODAY...ESPECIALLY ACROSS
SOUTHERN SECTIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 9, 4:44 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
444 PM EDT THU JUN 9 2005

NHZ001>003-092243-
NORTHERN COOS NH-NORTHERN GRAFTON NH-SOUTHERN COOS NH-
INCLUDING THE CITIES OF...BERLIN...BETHLEHEM...COLEBROOK...
LANCASTER...LINCOLN...LITTLETON AND WOODSVILLE
444 PM EDT THU JUN 9 2005

...THUNDERSTORMS WITH GUSTY WINDS...HAIL AND VERY HEAVY RAINS WILL
AFFECT PORTIONS OF NORTHERN NEW HAMPSHIRE BETWEEN 500 PM AND 615
PM...

AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN
NEW HAMPSHIRE THROUGH LATE THIS AFTERNOON. THE STRONGEST
THUNDERSTORMS WILL AFFECT LANCASTER...LITTLETON AND LISBON WITH WIND
GUSTS TO 40 MPH...MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING.

IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE WITH
THE STRONGEST THUNDERSTORMS. THIS MAY RESULT IN LOCALIZED STREET
FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. IF YOU PLAN TO BE
OUTSIDE THROUGH EARLY THIS EVENING ACROSS NORTHERN NEW HAMPSHIRE...
BE ON THE ALERT FOR THREATENING WEATHER.

HAYES
Special weather statement, Jun 9, 5:34 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
534 PM EDT THU JUN 9 2005

NHZ002-003-092333-
NORTHERN GRAFTON NH-SOUTHERN COOS NH-
INCLUDING THE CITIES OF...BERLIN...BETHLEHEM...LANCASTER...LINCOLN...
LITTLETON AND WOODSVILLE
534 PM EDT THU JUN 9 2005

...STRONG THUNDERSTORMS WILL AFFECT GRAFTON AND COOS COUNTY OF
NORTHERN NEW HAMPSHIRE THROUGH 715 PM...

EXPECT STRONG THUNDERSTORMS TO PRODUCE MARBLE SIZED HAIL...WIND GUSTS
TO 45 MPH...AND CLOUD TO GROUND LIGHTNING AS THEY CROSS
DALTON...LITTLETON...LISBON AND BATH THROUGH 630 PM.

IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE WITH
THESE STORMS. THIS MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL
AS SHARP RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE
IN COOS OR GRAFTON COUNTY THROUGH EARLY EVENING...BE ON THE ALERT FOR
THREATENING WEATHER.

HAYES
Special weather statement, Jun 9, 6:09 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
609 PM EDT THU JUN 9 2005

MEZ007-NHZ001-100008-
NORTHERN COOS NH-NORTHERN OXFORD ME-
INCLUDING THE CITIES OF...COLEBROOK
609 PM EDT THU JUN 9 2005

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN COOS COUNTY NEW
HAMPSHIRE AND NORTHERN OXFORD COUNTY MAINE THROUGH 800 PM...

EXPECT STRONG THUNDERSTORMS TO PRODUCE MARBLE SIZED HAIL...WIND GUSTS
TO 45 MPH AND CLOUD TO GROUND LIGHTNING AS THEY CROSS NORTHERN COOS
AND NORTHERN OXFORD COUNTIES. THE STRONGEST STORMS WILL AFFECT
COLUMBIA...DIXVILLE NOTCH AND DUMMER BEFORE 630 PM.

IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN MAY FALL WITH
THESE STORMS. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET
FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAM.

THESE STORMS WILL THEN AFFECT NORTHERN OXFORD COUNTY AFTER 620 PM. IN
THESE AREAS...GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN IS
POSSIBLE.

HAYES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:41 PM EDTSevere Thunderstorm WarningGYXGrafton34 min
Jun 9, 7:49 PM EDTSevere Thunderstorm WarningGYXGrafton41 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.